Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 14, NWS Lincoln, IL

April 16, 2013Lawrence County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 16, 2013, 8:32 PM CDT for Lawrence County, Illinois. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2013, 8:32 PM CDT (01:32 UTC)
Expired
Apr 16, 2013, 9:00 PM CDT
In force
28 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 8:40 PM CDTHAIL 1Lawrenceville, ILDELAYED REPORT. SIZE RANGED FROM 1/4 TO 1 INCH. HAIL LASTED 10 MINS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WUUS53 KILX 170132
SVRILX
ILC101-170200-
/O.NEW.KILX.SV.W.0014.130417T0132Z-130417T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
832 PM CDT TUE APR 16 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 900 PM CDT

* AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  SUMNER...AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  LAWRENCEVILLE...BRIDGEPORT...ST. FRANCISVILLE...MOUNT CARMEL
  AIRPORT...BILLETT AND LAWRENCEVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3871 8752 3869 8752 3866 8760 3861 8762
      3859 8761 3859 8763 3857 8764 3857 8789
      3864 8792 3869 8791 3880 8750 3879 8749
      3874 8749
TIME...MOT...LOC 0132Z 255DEG 25KT 3862 8779

HAIL...1.00IN
WIND...<50MPH

$$

SMITH
2 follow-up statements
441 
WWUS53 KILX 170143
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
843 PM CDT TUE APR 16 2013

ILC101-170200-
/O.CON.KILX.SV.W.0014.000000T0000Z-130417T0200Z/
LAWRENCE IL-
843 PM CDT TUE APR 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAWRENCE COUNTY UNTIL 900 PM CDT...

AT 839 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF ST. FRANCISVILLE...AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
ST. FRANCISVILLE AND BILLETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3871 8752 3869 8752 3866 8760 3861 8762
      3859 8761 3859 8763 3857 8764 3858 8776
      3864 8778 3868 8779 3880 8750 3879 8749
      3874 8749
TIME...MOT...LOC 0143Z 255DEG 25KT 3864 8769

HAIL...1.00IN
WIND...<50MPH

$$

SMITH
012 
WWUS53 KILX 170200
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
900 PM CDT TUE APR 16 2013

ILC101-170209-
/O.EXP.KILX.SV.W.0014.000000T0000Z-130417T0200Z/
LAWRENCE IL-
900 PM CDT TUE APR 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
WILL EXPIRE AT 900 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH ADDITIONAL 
THUNDERSTORMS DEVELOPING TO OUR WEST AND SOUTH THIS EVENING.

LAT...LON 3871 8752 3869 8752 3866 8760 3861 8762
      3859 8761 3859 8763 3857 8764 3858 8776
      3864 8778 3868 8779 3880 8750 3879 8749
      3874 8749
TIME...MOT...LOC 0159Z 255DEG 25KT 3867 8755

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 8:27 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 16, 8:27 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
827 PM CDT TUE APR 16 2013

.DISCUSSION...
ISSUED 825 PM CDT TUE APR 16 2013

UPDATED THE ZONE FORECAST ABOUT A HALF HOUR AGO TO ADDRESS THE
ONGOING SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHEAST HALF OF THE
FORECAST AREA. FRONTAL BOUNDARY LIES JUST NORTH OF THE OHIO RIVER
THIS EVENING AND IS NOT EXPECTED TO MOVE BACK NORTH UNTIL TOMORROW
WHEN THE STRONGER UPPER LEVEY TROF STARTS TO EDGE SLOWLY EAST INTO
THE ROCKIES. VAD WIND PROFILES SHOWING LOW LEVEL WARM ADVECTION
PATTERN ALONG AND SOUTH OF THE BOUNDARY...WHICH WILL CONTINUE TO
PRODUCE SCATTERED SHOWERS AND STORMS OVERNIGHT AND INTO WED MORNING.
HAVE ADJUSTED THE OVERNIGHT WORDING TO ACCOUNT FOR MORE PRECIP ACRS
THE AREA THAN EARLIER EXPECTED...BUT OTHER THAN THAT...NO OTHER CHANGES
TO THE GRIDS WERE MADE.

SMITH
&&

.AVIATION...
ISSUED 620 PM CDT TUE APR 16 2013

COLD FRONT HAS SETTLED TO JUST NORTH OF THE OHIO RIVER LATE THIS
AFTERNOON AND WILL GRADUALLY WORK ITS WAY BACK NORTH AS A WARM
FRONT ON WEDNESDAY. THIS FRONTAL BOUNDARY WILL CONTINUE TO BRING
PERIODIC SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA THRU
TOMORROW RESULTING IN LOW VFR CIGS WITH TEMPO MVFR/IFR CIGS WITH
SOME OF THE HEAVIER SHOWERS AND STORMS. SFC WINDS TONIGHT WILL
REMAIN FROM A NORTHEAST TO EAST DIRECTION...AND THEN BEGIN TO
VEER MORE INTO A SOUTHEAST DIRECTION AFTR 18Z WEDNESDAY AS THE
WARM FRONT BEGINS TO APPROACH THE AREA. SPEEDS WILL RANGE FROM
8 TO 15 KTS TONIGHT...AND FROM 12 TO 17 KTS ON WEDNESDAY.

SMITH
&&

.PREV DISCUSSION...
ISSUED 300 PM CDT TUE APR 16 2013

MAIN CONCERNS WILL BE SEVERE WEATHER CHANCES AND FLASH FLOODING
POTENTIAL THROUGH THURSDAY NIGHT. NO MAJOR DIFFERENCES IN THE
SHORT TERM MODELS THROUGH FRIDAY...SO DID NOT NEED TO MAKE ANY BIG
ADJUSTMENTS TO THE FORECAST. WE GENERALLY FOLLOWED THE AN
ECMWF/GFS BLEND FOR THE DETAILS.

DUE TO A CONTINUED INDICATION OF 3-3.5" OF RAIN ACROSS A LARGE
PORTION OF OUR COUNTIES BETWEEN TODAY AND FRIDAY...WE DECIDED TO
GO AHEAD WITH A FLASH FLOOD WATCH FOR ALL BUT OUR SOUTHEAST 8
COUNTIES. AREAS NW OF I-55 WILL RUN FROM 7 PM WED TO 1 AM
FRIDAY...AND AREAS SE OF I-55 WILL RUN FROM 7 AM THUR TO 7 AM
FRIDAY.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.

THE COLD FRONT HAS SHIFTED SOUTHEAST OF OUR COUNTIES WITH A N-NE
WIND PATTERN ESTABLISHED ALL ACROSS OUR FORECAST AREA /FA/. THAT
NE LOW LEVEL FLOW HAS BEEN FUNNELING LOWER DEWPOINT AIR SOUTHWARD
BUT HAS ALSO BEEN INCREASING THE CONVERGENCE BELOW THE MID LEVEL
FRONTOGENETIC ZONE. THAT...ALONG WITH A 500 MB SHORTWAVE
INTERACTING WITH THE FRONT HAS HAS HELPED FUEL A LINE OF
CONVECTION THAT HAS SLOWLY PROGRESSED ESE TODAY. THE STORMS HAVE
BEEN TRAINING BEHIND ONE ANOTHER...QUICKLY PUSHING TODAY'S PRECIP
TOTALS UP NEAR 1 INCH. IN GENERAL...THAT AMOUNT OF PRECIP IS NOT A
MAJOR CONCERN...BUT IT WILL COME INTO PLAY WHEN THE MAIN SYSTEM
ARRIVES ACROSS W IL ON WED AND BRINGS MORE WIDESPREAD STEADY/HEAVY
RAIN AND STORMS THROUGH THURSDAY NIGHT.

THE PROGRESSION OF THE COLD FRONT BACK NORTH AS A WARM FRONT ON
WEDNESDAY WILL TRIGGER ANOTHER WAVE OF SHOWERS AND STORMS ACROSS
MOST OF THE AREA...ESPECIALLY N OF I-70. AT 18Z TODAY...SPC
EXPANDED THE DAY 2 SLIGHT RISK TO INCLUDE NEARLY ALL OF OUR
COUNTIES EXCEPT FAR SE LAWRENCE CO. SO SOME OF THE STORMS THAT
DEVELOP MAY PRODUCE SOME LARGE HAIL AND DAMAGING WINDS.

THAT FRONT WILL STALL OUT ACROSS OUR NORTHERN COUNTIES WED NIGHT
AS LOW PRESSURE IN THE PLAINS LIFTS ACROSS MISSOURI AND INTO
SE IOWA AND NW IL. THE HEAVIER RAINS ARE EXPECTED TO ARRIVE WED
NIGHT AS AN INVERTED TROUGH NORTH OF THE LOW PROVIDES AN ELONGATED
AXIS OF MOISTURE CONVERGENCE AND FOCUS FOR ISENTROPIC LIFT. THE
FIRST WAVE OF HEAVIER RAINS SHOULD MAINLY AFFECT AREAS W-NW OF
I-55 WED NIGHT...WHERE WE HAVE THE FLASH FLOOD WATCH STARTING AT 7
PM WED. THAT AREA WILL GET HIT WITH HEAVY RAIN POTENTIAL ALL THE
WAY UNTIL THURSDAY EVENING...WHEN THE SURFACE LOW FINALLY DEPARTS
INTO LOWER MICHIGAN AND DRAGS A STRONG COLD FRONT ACROSS IL.

TRAINING STORMS APPEAR LIKELY LATER WED NIGHT THROUGH THUR EVE AS
THE INVERTED TROUGH REMAINS RELATIVELY STATIONARY WHILE LOW
PRESSURE IN THE PLAINS DEEPS AND MOVES NORTHEAST TOWARD W IL.
LOCALIZED FLASH FLOODING MAY CAUSE ROADS TO BECOME INUNDATED WITH
WATER AND MANY SMALL CREEKS NEAR ROADS TO LEAVE THEIR BANKS AND
FLOOD ROADS. RIVER FLOODING WILL LIKELY COME INTO PLAY FROM THIS
EVENT AS WELL...BUT IN THE DAYS THAT FOLLOW THE HEAVY RAIN.

LONG TERM...FRIDAY THROUGH TUESDAY.

THE STRONG COLD FRONT WILL BRING A POTENTIAL PERIOD OF LIGHT SNOW
TO OUR N AND NW COUNTIES...MAINLY FRIDAY MORNING. PRECIPITATION
WILL BE MUCH LIGHTER AS MID LEVEL DRYING WILL PREVENT HEAVIER
PRECIPITATION RATES. SO ANY SNOW THAT DOES DEVELOP SHOULD BE LIGHT
AND JUST STICK ON GRASSY AREAS IF AT ALL. THE COLD POOL ALOFT AND
850 MB TEMPS NEAR -5C WILL LINGER ACROSS OUR FA ALL DAY...BUT
SURFACE TEMPS SHOULD CLIMB INTO THE LOWER 40S. THAT SHOULD HELP
CHANGE ANY LIGHT SNOW OVER TO RAIN FRIDAY AFTERNOON.

FREEZING TEMPS ARE STILL EXPECTED NW OF I-72 FRIDAY
NIGHT...ESPECIALLY IF THE CLOUDS CLEAR OUT AND THE WINDS BECOME
LIGHT. PRECIPITATION SHOULD COME TO AN END BY FRIDAY EVENING...AS
SUBSIDENT MOTIONS AND DRY AIR OVERCOME ANY CHANCE OF PRECIP.

SATURDAY WILL BE WARMER THAN FRIDAY...BUT STILL WELL BELOW NORMAL
FOR HIGHS IN THE LOW 50S. THE WARMING TREND WILL CONTINUE ON
SUNDAY AS SOUTHERLY FLOW REDEVELOPS AHEAD OF THE NEXT LOW PRESSURE
SYSTEM. LIGHT RAIN SHOWERS MAY ARRIVE AS SOON AS SUNDAY AND SUNDAY
NIGHT WEST OF LINCOLN. THE BETTER CHANCES OF RAIN SHOULD HOLD OFF
UNTIL MONDAY INTO TUESDAY AS SURFACE LOW PRESSURE OR AN INVERTED
TROUGH DEVELOP INTO WESTERN IL. THERE ARE MODEL DIFFERENCES ON
TIMING AND LOCATION OF THE LOW PRESSURE/INVERTED TROUGH...BUT A
GENERAL INDICATION THAT MOISTURE CONVERGENCE AND INSTABILITY WILL
INCREASE ENOUGH FOR PRECIP BY TUESDAY.

HIGHS ON MONDAY SHOULD CLIMB ABOVE NORMAL FOR THE FIRST TIME IN A
WHILE...WITH LOW TO MID 60S...BUT TUES MAY DIP BELOW NORMAL AGAIN
IF A COLD FRONT MOVES ACROSS THE AREA AS INDICATED BY THE ECMWF.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY
NIGHT FOR ILZ027>031-036>038-040>043-047>051.

FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
FOR ILZ044>046-052>057-061.

&&
Hazardous weather outlook, Apr 16, 3:09 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT TUE APR 16 2013

ILZ036-040-041-047-171100-
CASS-FULTON-MASON-SCHUYLER-
309 PM CDT TUE APR 16 2013

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THESE ARE CURRENTLY
NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO THE WEEKEND.
THE THREAT FOR FLOODING OF OTHER RIVERS WILL INCREASE WEDNESDAY
NIGHT INTO THURSDAY NIGHT...FROM 3 TO 4 INCHES OF RAIN WHICH IS
EXPECTED TO FALL THROUGH FRIDAY.

PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY...ONCE A COLD FRONT
SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BE SEVERE
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS
POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

ILZ027>031-037-038-042-043-048>051-171100-
DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-
SCOTT-STARK-TAZEWELL-WOODFORD-
309 PM CDT TUE APR 16 2013

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. SOME OF THE
STORMS MAY PRODUCE SMALL HAIL...BUT NO SEVERE WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY EVENING...ONCE A COLD
FRONT SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BECOME
SEVERE WEDNESDAY NIGHT AND THURSDAY. IN ADDITION...TOTAL RAINFALL
OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS
POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

ILZ052-053-171100-
CHRISTIAN-MACON-
309 PM CDT TUE APR 16 2013

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CHRISTIAN AND MACON
COUNTIES.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. SOME OF THE
STORMS MAY PRODUCE SMALL HAIL...BUT NO SEVERE WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY EVENING...ONCE A COLD
FRONT SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BECOME
SEVERE WEDNESDAY NIGHT AND THURSDAY. IN ADDITION...TOTAL RAINFALL
OF AROUND 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS
POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

ILZ044>046-054>057-061-171100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
309 PM CDT TUE APR 16 2013

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE STORMS
MAY PRODUCE SMALL HAIL...BUT SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT
SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BECOME SEVERE
WEDNESDAY NIGHT AND THURSDAY. IN ADDITION...TOTAL RAINFALL OF 2
TO 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS
POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

ILZ062-066-067-071-072-171100-
CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND-
309 PM CDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. A FEW OF THE
STORMS MAY PRODUCE LARGE HAIL...BUT NO WIDESPREAD SEVERE WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT
SWEEPS ACROSS THE STATE. WHILE SOME OF THE STORMS WEDNESDAY NIGHT
MAY BE STRONG...THERE IS A BETTER RISK OF SEVERE WEATHER ON
THURSDAY AND THURSDAY EVENING. IN ADDITION...TOTAL RAINFALL OF 1.5
TO 2.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND WEDNESDAY
NIGHT...BUT IS MORE LIKELY ON THURSDAY.

ILZ063-068-073-171100-
CLARK-CRAWFORD-LAWRENCE-
309 PM CDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS NEAR THE WABASH RIVER.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. WHILE A FEW
OF THE STORMS MAY PRODUCE LARGE HAIL...WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOODING WILL CONTINUE ALONG THE WABASH RIVER...FROM AROUND
PALESTINE UPSTREAM...INTO THE WEEKEND. FLOODING MAY DEVELOP
DOWNSTREAM OF PALESTINE BY THE WEEKEND.

PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT
SWEEPS ACROSS THE STATE. WHILE SOME OF THE STORMS WEDNESDAY NIGHT
MAY BE STRONG...THERE IS A BETTER RISK OF SEVERE WEATHER ON
THURSDAY. IN ADDITION...TOTAL RAINFALL OF AROUND 1.5 INCHES IS
LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND ON WEDNESDAY
NIGHT...BUT IS MORE LIKELY ON THURSDAY.

GEELHART

In the hours before

Special weather statement, Apr 16, 7:48 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
748 PM CDT TUE APR 16 2013

ILZ045-046-170145-
CHAMPAIGN-VERMILION-
748 PM CDT TUE APR 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAMPAIGN AND
NORTHERN VERMILION COUNTIES UNTIL 845 PM CDT...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GIFFORD...OR NEAR RANTOUL...MOVING NORTHEAST
AT 50 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RANKIN...
  POTOMAC...
  ROSSVILLE...
  HOOPESTON...

OTHER LOCATIONS AFFECTED INCLUDE...PENFIELD AND ARMSTRONG.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4021 8810 4037 8818 4041 8809 4040 8795
      4041 8794 4048 8794 4050 8759 4050 8753
      4049 8752 4029 8753
TIME...MOT...LOC 0048Z 246DEG 42KT 4034 8801

SMITH
Special weather statement, Apr 16, 8:28 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
828 PM CDT TUE APR 16 2013

ILZ072-073-170230-
LAWRENCE-RICHLAND-
828 PM CDT TUE APR 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RICHLAND AND LAWRENCE
COUNTIES UNTIL 930 PM CDT...

AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF SUMNER...OR 12 MILES SOUTHWEST
OF LAWRENCEVILLE...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BRIDGEPORT...
  ST. FRANCISVILLE...
  LAWRENCEVILLE...
  RUSSELLVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...HELENA...MOUNT CARMEL AIRPORT AND
BILLETT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3871 8752 3869 8752 3866 8760 3861 8762
      3859 8761 3859 8763 3857 8764 3856 8771
      3857 8790 3874 8792 3883 8752 3879 8749
      3874 8749
TIME...MOT...LOC 0128Z 253DEG 25KT 3862 8781

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:48 PM CDTSpecial Weather StatementILXVermilion57 min
Apr 16, 8:28 PM CDTSpecial Weather StatementILXLawrence62 min
Apr 16, 9:04 PM CDTSpecial Weather StatementILXChampaign56 min
Apr 16, 9:29 PM CDTSpecial Weather StatementILXJasper61 min
Apr 16, 9:48 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper57 min
Apr 16, 11:02 PM CDTSpecial Weather StatementILXCrawford43 min
Apr 16, 11:58 PM CDTSpecial Weather StatementILXCrawford32 min
Apr 17, 11:13 AM CDTRiver Flood WarningILXFulton, Knox6 days
Apr 17, 11:13 AM CDTRiver Flood WarningILXFulton7 days
Apr 17, 11:27 AM CDTRiver Flood WarningILXCrawford, Jasper10 days
Apr 17, 11:27 AM CDTRiver Flood WarningILXLawrence22 days
Apr 17, 11:30 AM CDTRiver Flood WarningILXVermilion4 days
Apr 17, 11:32 AM CDTRiver Flood WarningILXClay, Richland14 days
Apr 17, 12:26 PM CDTRiver Flood WarningILXMarshall, Putnam24 days
Apr 17, 12:26 PM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford28 days
Apr 17, 2:08 PM CDTSpecial Weather StatementILXKnox37 min
Apr 17, 2:36 PM CDTSpecial Weather StatementILXSchuyler24 min
Apr 17, 2:59 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Schuyler46 min
Apr 17, 3:29 PM CDTSevere Thunderstorm WarningILXSchuyler46 min
Apr 17, 4:13 PM CDTSpecial Weather StatementILXFulton, Tazewell, Woodford62 min
Apr 17, 4:19 PM CDTSevere Thunderstorm WarningILXFulton, Peoria, Tazewell41 min
Apr 17, 4:43 PM CDTAreal Flood AdvisoryILXFulton, Schuyler6 hr
Apr 17, 5:02 PM CDTSpecial Weather StatementILXMason43 min
Apr 17, 5:39 PM CDTSpecial Weather StatementILXColes, Douglas36 min
Apr 17, 6:16 PM CDTSpecial Weather StatementILXChampaign59 min
Apr 17, 6:26 PM CDTSpecial Weather StatementILXTazewell49 min
Apr 17, 6:38 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford37 min
Apr 17, 6:55 PM CDTAreal Flood AdvisoryILXChampaign3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.